MAUDE Adverse Event Report: ARTHROCARE CORP. 1.8MM QFIX RESUABLE CURVED DRILLGUIDE 12; TROUSERS, ANTI-SHOCK

ARTHROCARE CORP. 1.8MM QFIX RESUABLE CURVED DRILLGUIDE 12; TROUSERS, ANTI-SHOCK
Model Number 72290119
Health Effect - Clinical Code Injury (2348)
Date of Event 01/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that q-fix drill guide slot was wider than the diameter of the drill bit, causing that surgeon drilled a hole in his finger.No unit to return.
 
Additional Manufacturer Narrative
Complained device was not returned for evaluation, consequently, a relationship between the product and reported incident cannot be established and complaint cannot be confirmed.From the information provided in the complaint, the q-fix drill guide handle slot was wider than the diameter of the drill bit, causing that surgeon drilled a hole in his finger.An exact root cause cannot be determined with confidence; however, a factor that could have contributed to the reported event includes: misalignment between drill guide and drill while inserting the drill into the drill guide.Incorrect alignment between the 2 instruments can result in user injury.Design changes have been implemented to the drill guide.Changes to the drill guide handle drain slots were implemented to address the reported complaint.The drain slots have been replaced with a drilled hole on both sides to prevent the drill from poking thru the drill slot.The reported drill guide was manufactured prior the implementing the changes.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.It was reported that the surgeon drilled a hole in his finger.The only treatment indicated is direct pressure and dressing to stop the bleeding.There is no report of the current condition of the surgeon's finger, and the device was disposed of during the surgery.It was also indicated that there was no complication with the patient.Therefore, based on the lack of clinical information, a clinical assessment is unable to be performed.

Brand Name
1.8MM QFIX RESUABLE CURVED DRILLGUIDE 12
Common Device Name
TROUSERS, ANTI-SHOCK
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7304657
Report Number3006524618-2018-00098
Device Sequence Number11075136
Product Code LHX
UDI-Device Identifier00885556657454
UDI-Public(01)00885556657454(10)980445
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number72290119
Device Catalogue Number72290119
Device Lot Number980445
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;